Alert archive / Nebraska / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 28, NWS Omaha, NE
NWS Omaha, NE issued this severe thunderstorm warning at Apr 14, 2012, 12:08 PM CDT for 4 counties in Nebraska. It was in force for 37 min. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 14, 2012, 12:08 PM CDT (17:08 UTC)
- Expired
- Apr 14, 2012, 12:45 PM CDT
- In force
- 37 min
- Issued by
- NWS Omaha, NE
- Area
- Storm-based polygon
- Hail
- 1.75 in
- Wind
- 65.0 mph
Counties Antelope County, NE, Boone County, NE, Madison County, NE, Pierce County, NE
The radar
The Omaha radar (KOAX), 152 km from the middle of the area, began a volume at 17:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 14, 12:13 PM CDT | HAIL 2.75 | 3 W Petersburg, NE | |
| Apr 14, 12:14 PM CDT | HAIL 2.5 | 3 E Petersburg, NE | |
| Apr 14, 12:23 PM CDT | HAIL 2.5 | 13 Ene Petersburg, NE | |
| Apr 14, 12:30 PM CDT | HAIL 0.88 | Oakdale, NE | |
| Apr 14, 12:36 PM CDT | HAIL 3 | 9 E Petersburg, NE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 5 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 14, 12:00 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Omaha, NE (KOAX), launched 12:00Z, 5.1 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1847 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 2 m²/s²
- 0-3 km storm-relative helicity
- 89 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
597
WUUS53 KOAX 141708
SVROAX
NEC003-011-119-139-141745-
/O.NEW.KOAX.SV.W.0028.120414T1708Z-120414T1745Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
1208 PM CDT SAT APR 14 2012
THE NATIONAL WEATHER SERVICE IN OMAHA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
ANTELOPE COUNTY IN NORTHEASTERN NEBRASKA...
BOONE COUNTY IN EAST CENTRAL NEBRASKA...
WEST CENTRAL MADISON COUNTY IN EASTERN NEBRASKA...
EXTREME SOUTHWESTERN PIERCE COUNTY IN NORTHEASTERN NEBRASKA...
* UNTIL 1245 PM CDT
* AT 1204 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS
INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE
DAMAGING HAIL UP TO GOLF BALL SIZE AND DAMAGING WINDS IN EXCESS OF
65 MPH. THIS STORM WAS LOCATED NEAR PETERSBURG...OR 37 MILES WEST
OF NORFOLK...AND MOVING NORTHEAST AT 45 MPH. GOLFBALL SIZED HAIL
WAS REPORTED AT LORETTO AT 1208PM.
* LOCATIONS IMPACTED INCLUDE...
ELGIN...PETERSBURG...OAKDALE...MEADOW GROVE AND TILDEN.
THIS INCLUDES HIGHWAY 275 BETWEEN MILE MARKERS 48 AND 54.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR
PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM CDT SATURDAY
EVENING FOR NORTHEASTERN NEBRASKA.
LAT...LON 4221 9788 4215 9772 4185 9769 4168 9810
4167 9828 4194 9830
TIME...MOT...LOC 1704Z 228DEG 39KT 4189 9811
WIND...HAIL 65MPH 1.75IN
$$
ZAPOTOCNY4 follow-up statements
804
WWUS53 KOAX 141717
SVSOAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
1217 PM CDT SAT APR 14 2012
NEC003-011-119-139-141745-
/O.CON.KOAX.SV.W.0028.000000T0000Z-120414T1745Z/
BOONE NE-PIERCE NE-MADISON NE-ANTELOPE NE-
1217 PM CDT SAT APR 14 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1245 PM
CDT FOR BOONE...SOUTHWESTERN PIERCE...NORTHWESTERN MADISON AND
ANTELOPE COUNTIES...
AT 1213 PM CDT...TRAINED WEATHER SPOTTERS REPORTED A SEVERE
THUNDERSTORM PRODUCING LARGE DESTRUCTIVE HAIL UP TO TENNIS BALL
SIZE AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR ELGIN...OR 31 MILES WEST OF NORFOLK...MOVING
NORTHEAST AT 45 MPH. WE HAVE HAD SEVERAL REPORTS OF BASEBALL TO
TENNIS BALL SIZED HAS IN THE PETERSBURG AREA.
LOCATIONS IMPACTED INCLUDE...
ELGIN...PETERSBURG...OAKDALE...MEADOW GROVE AND TILDEN.
THIS INCLUDES HIGHWAY 275 BETWEEN MILE MARKERS 48 AND 54.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. ALTHOUGH
NOT IMMEDIATELY LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY AND
MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A
BASEMENT OR SMALL INTERIOR ROOM.
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 60 MILES
PER HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING AND VERY HEAVY
RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST
FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO
DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD.
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR LARGE DESTRUCTIVE HAIL CAPABLE OF PRODUCING
SIGNIFICANT DAMAGE. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLE INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.
&&
LAT...LON 4221 9788 4215 9772 4185 9769 4170 9809
4173 9823 4196 9827
TIME...MOT...LOC 1713Z 228DEG 39KT 4195 9801
WIND...HAIL 60MPH 2.50IN
$$
ZAPOTOCNY138
WWUS53 KOAX 141728
SVSOAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
1228 PM CDT SAT APR 14 2012
NEC003-011-119-139-141745-
/O.CON.KOAX.SV.W.0028.000000T0000Z-120414T1745Z/
BOONE NE-PIERCE NE-MADISON NE-ANTELOPE NE-
1228 PM CDT SAT APR 14 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1245 PM
CDT FOR NORTHEASTERN BOONE...SOUTHWESTERN PIERCE...NORTHWESTERN
MADISON AND SOUTHEASTERN ANTELOPE COUNTIES...
AT 1223 PM CDT...TRAINED WEATHER SPOTTERS REPORTED A SEVERE
THUNDERSTORM PRODUCING LARGE DESTRUCTIVE HAIL UP TO TENNIS BALL
SIZE 13 MILES EAST SOUTHEAST OF PETERBURG. 60MPH WINDS CAN ALSO
BE EXPECTED WITH THIS STORM. THIS STORM WAS LOCATED NEAR
OAKDALE...OR 25 MILES WEST OF NORFOLK...MOVING NORTHEAST AT 45 MPH.
LOCATIONS IMPACTED INCLUDE...
SOUTHEAST ANTELOPE COUNTY AND NORTHEAST AND EAST
CENTRAL BOONE COUNTY...OAKDALE...MEADOW GROVE AND TILDEN.
THIS INCLUDES HIGHWAY 275 BETWEEN MILE MARKERS 48 AND 54.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. ALTHOUGH
NOT IMMEDIATELY LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY AND
MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A
BASEMENT OR SMALL INTERIOR ROOM.
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 60 MILES
PER HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING AND VERY HEAVY
RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST
FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO
DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD.
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR LARGE DESTRUCTIVE HAIL CAPABLE OF PRODUCING
SIGNIFICANT DAMAGE. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLE INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.
THIS STORM HAS A HISTORY OF PRODUCING LARGE HAIL. SEEK SHELTER NOW
INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.
&&
LAT...LON 4203 9810 4221 9788 4215 9772 4185 9769
4170 9809 4182 9811
TIME...MOT...LOC 1723Z 228DEG 39KT 4202 9791
WIND...HAIL 60MPH 2.50IN
$$
ZAPOTOCNY124
WWUS53 KOAX 141733
SVSOAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
1233 PM CDT SAT APR 14 2012
NEC003-011-119-139-141745-
/O.CON.KOAX.SV.W.0028.000000T0000Z-120414T1745Z/
BOONE NE-PIERCE NE-MADISON NE-ANTELOPE NE-
1233 PM CDT SAT APR 14 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1245 PM
CDT FOR NORTHEASTERN BOONE...SOUTHWESTERN PIERCE...NORTHWESTERN
MADISON AND SOUTHEASTERN ANTELOPE COUNTIES...
AT 1227 PM CDT...TRAINED WEATHER SPOTTERS REPORTED A SEVERE
THUNDERSTORM PRODUCING LARGE DESTRUCTIVE HAIL UP TO TENNIS BALL
SIZE AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR OAKDALE...OR 23 MILES WEST OF NORFOLK...MOVING
NORTHEAST AT 45 MPH.
LOCATIONS IMPACTED INCLUDE...
SOUTHEAST ANTELOPE COUNTY...EASTERN BOONE COUNTY AND
WESTERN MADISON COUNTY... OAKDALE...MEADOW GROVE AND TILDEN.
THIS INCLUDES HIGHWAY 275 BETWEEN MILE MARKERS 48 AND 54.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. ALTHOUGH
NOT IMMEDIATELY LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY AND
MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A
BASEMENT OR SMALL INTERIOR ROOM.
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 60 MILES
PER HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING AND VERY HEAVY
RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST
FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO
DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD.
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR LARGE DESTRUCTIVE HAIL CAPABLE OF PRODUCING
SIGNIFICANT DAMAGE. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLE INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.
THIS STORM HAS A HISTORY OF PRODUCING LARGE HAIL. SEEK SHELTER NOW
INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.
&&
LAT...LON 4207 9800 4221 9788 4215 9772 4185 9769
4173 9801 4189 9805
TIME...MOT...LOC 1727Z 228DEG 39KT 4205 9787
WIND...HAIL 60MPH 2.50IN
$$
ZAPOTOCNY764
WWUS53 KOAX 141742
SVSOAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
1242 PM CDT SAT APR 14 2012
NEC011-139-003-119-141755-
/O.EXP.KOAX.SV.W.0028.000000T0000Z-120414T1745Z/
BOONE NE-PIERCE NE-MADISON NE-ANTELOPE NE-
1242 PM CDT SAT APR 14 2012
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN BOONE...
SOUTHWESTERN PIERCE...NORTHWESTERN MADISON AND SOUTHEASTERN
ANTELOPE COUNTIES WILL EXPIRE AT 1245 PM CDT...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS BEEN
REPLACED WITH A NEW WARNING FOR ANTELOPE...BOONE...MADISON...AND
PIERCE COUNTIES.
ADDITIONAL SEVERE THUNDERSTORM DEVELOPMENT REMAINS POSSIBLE...AND
A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM.
LAT...LON 4207 9800 4221 9788 4215 9772 4185 9769
4173 9801 4189 9805
TIME...MOT...LOC 1741Z 228DEG 39KT 4205 9787
$$
ZAPOTOCNY/MAYESWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 14, 6:33 AM CDT, 5 hours 35 minutes earlier.
Area forecast discussion, Apr 14, 6:33 AM CDT, 5 hours 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 633 AM CDT SAT APR 14 2012 .AVIATION...12Z TAFS FOR KOMA...KLNK AND KOFK VARIABLE CONDITIONS ARE EXPECTED THRU THE TAF PERIOD AS SEVERE WEATHER OUTBREAK IS FORECAST. LIFR CONDITIONS CONTINUE TO ADVECT NORTHWEST AND WILL FLIRT WITH KOMA AND KLNK FOR A FEW HOURS THIS MORNING. OTHERWISE...WIDESPREAD SHOWERS AND ISOLATED THUNDERSTORMS ARE EXPECTED TO MOVE NORTHEAST INTO THE TAF SITES WITH STORMS BECOMING QUITE STRONG BY AFTERNOON. SOUTHEAST SFC WINDS WL GUST TO NEAR 30KTS THIS AFTERNOON. LOW LEVEL WIND SHEAR IS POSSIBLE BY LATE TONIGHT AS SOUTHWESTERLY LOW LEVEL JET INCREASES TO 50-65KTS. KERN && .PREV DISCUSSION... /ISSUED 335 AM CDT SAT APR 14 2012/ DISCUSSION... ...A SIGNIFICANT SEVERE WEATHER EVENT IS STILL EXPECTED TODAY AND INTO TONIGHT... WILL INCLUDE MENTION OF FOG FOR A WHILE THIS MORNING AS LOW LEVEL MOISTURE STARTS TO MOVE BACK INTO THE AREA. FOG HAS BEEN DENSE IN PARTS OF SOUTHWEST IOWA. OTHERWISE... MODERATE TO HIGH RISK OF SEVERE STORMS STILL SEEMS JUSTIFIED ACROSS THE FORECAST AREA. 850 MB DEWPOINTS WERE AS HIGH AT 15 DEGREES C IN CENTRAL OKLAHOMA LAST EVENING. AT 500 MB...12 HOUR HEIGHT FALLS WERE AROUND 120 METERS WITH SYSTEM OVER SOUTHERN CALIFORNIA. THIS IS THE MAIN WAVE OF CONCERN. EXPECT SOME ELEVATED STORMS TO DEVELOP THIS MORNING AS 850 MB MOISTURE SURGES BACK NORTH...A FEW OF THESE COULD APPROACH SEVERE LIMITS WITH HAIL THE MAIN THREAT. 0-6 KM BULK SHEAR IS ABOUT 45-60 KNOTS THIS MORNING. CAPE REMAINS FAIRLY LOW BUT WILL INCREASE. SURFACE BASED CAPE DOES INCREASE TO AROUND 1500-1800 BY 18Z IN THE SOUTHERN PARTS OF SOUTHEAST NEBRASKA ACCORDING TO 00Z GFS. SURFACE BASED CAPE THEN REACHES AROUND 2200 J/KG BY 00Z THIS EVENING WITH 0-6 KM BULK SHEAR FROM 55 TO 65 KNOTS. LOW LEVEL SHEAR IS PRETTY IMPRESSIVE THIS AFTERNOON AND EVENING TOO. CORFIDI VECTORS SUGGEST CELLS WILL TRACK TO THE NORTHEAST AT 25-30 KNOTS THIS MORNING...AROUND 40 KNOTS DURING THE AFTERNOON AND AT 40-50 KNOTS THIS EVENING. MAIN AREA OF HEIGHT FALLS AT 500 MB ASSOCIATED WITH SYSTEM OVER SOUTHERN CALIFORNIA THIS MORNING SHOULD MOVE INTO THE HIGH PLAINS BY 00Z TONIGHT THEN INTO CENTRAL NEBRASKA BY 12Z SUNDAY. KEPT THE STRONG WORDING OF SEVERE WEATHER POTENTIAL IN GRIDS AND ZFP FOR THIS AFTERNOON AND EVENING. BY 06Z...THE 00Z GFS SHOWED THE BEST 850 MB MOISTURE WELL OFF TO THE EAST. SO...HAVE KEPT LOWER CHANCES FOR SHOWERS AND THUNDERSTORMS AFTER MIDNIGHT. FOR SUNDAY...THE QUESTION BECOMES HOW MUCH MOISTURE WILL WRAP AROUND THE LOW AS IT BRIEFLY SLOWS DOWN OVER EASTERN SOUTH DAKOTA. EXPECT SOME OF THIS TO PUSH SOUTHEAST TOWARD OMAHA AND LINCOLN...BUT BEST CHANCES REMAIN ACROSS NORTHEAST NEBRASKA. WINDS COULD REACH ADVISORY CRITERIA SUNDAY BUT WILL LET LATER SHIFTS KEEP AN EYE ON THAT. NO BIG CHANGES TO LATER PERIODS. MILLER && .OAX WATCHES/WARNINGS/ADVISORIES... NE...NONE. IA...NONE. &&
Hazardous weather outlook, Apr 14, 11:43 AM CDT, 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 1143 AM CDT SAT APR 14 2012 IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-150645- MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT- PAGE-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON- STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE-WASHINGTON-BUTLER- SAUNDERS-DOUGLAS-SARPY-SEWARD-LANCASTER-CASS-OTOE-SALINE- JEFFERSON-GAGE-JOHNSON-NEMAHA-PAWNEE-RICHARDSON- 1143 AM CDT SAT APR 14 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST IOWA...WEST CENTRAL IOWA...EAST CENTRAL NEBRASKA...NORTHEAST NEBRASKA AND SOUTHEAST NEBRASKA. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A HIGH RISK FOR SEVERE THUNDERSTORMS ACROSS MOST OF EASTERN NEBRASKA AND WESTERN IOWA. THE MAIN THREAT FROM SEVERE THUNDERSTORMS WILL BE AFTER 3 PM AND BEFORE MIDNIGHT ON SATURDAY NIGHT. THE MAIN THREAT FROM THESE THUNDERSTORMS WILL BE TORNADOES...VERY LARGE HAIL AND DAMAGING WINDS. THUNDERSTORMS ARE EXPECTED TO INCREASE IN COVERAGE AND INTENSITY THIS MORNING. THESE THUNDERSTORMS WILL CONTINUE TO DEVELOP TO THE NORTH WITH INDIVIDUAL CELLS TRACKING NORTHEAST WITH LARGE HAIL BEING THE PRIMARY THREAT. A MORE POTENT SEVERE WEATHER THREAT IS STILL EXPECTED TO REDEVELOP THIS AFTERNOON AFTER THE INITIAL MORNING THUNDERSTORMS MOVE OUT OF THE AREA. THESE THUNDERSTORMS ARE FIRST EXPECTED TO DEVELOP OVER CENTRAL NEBRASKA AND MOVE NORTHEAST ACROSS EASTERN NEBRASKA AND WESTERN IOWA THROUGH THE LATE AFTERNOON AND EVENING. AS WARM AND MOIST AIR RETURNS TO THE AREA...THE ATMOSPHERE WILL BE STRONGLY UNSTABLE...THIS ALONG WITH VERY STRONG WIND SHEAR WILL COMBINE TO PRODUCE SIGNIFICANT SEVERE WEATHER...INCLUDING VERY LARGE HAIL... DAMAGING WINDS AND THE POTENTIAL FOR STRONG TORNADOES. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A FEW THUNDERSTORMS MAY OCCUR SUNDAY MORNING...ON TUESDAY INTO TUESDAY NIGHT THEN AGAIN FROM THURSDAY INTO FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED FOR MUCH OF THE AREA THIS AFTERNOON AND EVENING.
In the hours before
Special weather statement, Apr 14, 9:47 AM CDT, 2 hours 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
947 AM CDT SAT APR 14 2012
NEZ066-078-088-089-141545-
JEFFERSON NE-GAGE NE-SALINE NE-LANCASTER NE-
947 AM CDT SAT APR 14 2012
SCATTERED THUNDERSTORMS WERE DEVELOPING ALONG THE KANSAS BORDER
SOUTHWEST OF FAIRBURY AND WILL MOVE INTO SOUTHEAST NEBRASKA TOWARDS
FAIRBURY AND BEATRICE THROUGH 1030 AM. LARGE HAIL IS POSSIBLE WITH
THE STRONGER STORMS.
LAT...LON 4000 9737 4063 9737 4068 9733 4048 9649
4002 9650 4001 9651
FOBERTSpecial weather statement, Apr 14, 11:15 AM CDT, 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
1115 AM CDT SAT APR 14 2012
NEZ066-089-090-141645-
JOHNSON NE-GAGE NE-LANCASTER NE-
1115 AM CDT SAT APR 14 2012
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN JOHNSON...GAGE
AND SOUTH CENTRAL LANCASTER COUNTIES UNTIL 1145 AM CDT...
AT 1111 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS
TRACKING A STRONG THUNDERSTORM NEAR BEATRICE AND PICKRELL...MOVING
NORTHEAST AT 45 MPH.
HAIL UP TO HALF INCH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
BEATRICE...HICKMAN...FIRTH...STERLING...ADAMS...CORTLAND...HALLAM...
CLATONIA...PANAMA...PICKRELL...ROCA AND SPRAGUE.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
HIGHWAY 136 NEAR MILE MARKER 178.
HIGHWAY 77 BETWEEN MILE MARKERS 22 AND 51.
LAT...LON 4032 9692 4038 9692 4067 9682 4067 9654
4059 9646 4053 9647 4052 9640 4043 9632
4024 9673
TIME...MOT...LOC 1611Z 210DEG 40KT 4032 9680
ZAPOTOCNYThe office that day
Everything else NWS Omaha, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 14, 9:47 AM CDT | Special Weather Statement | OAX | Gage, Jefferson, Saline | 58 min |
| Apr 14, 10:50 AM CDT | Severe Thunderstorm Warning | OAX | Gage, Jefferson, Saline | 25 min |
| Apr 14, 11:15 AM CDT | Special Weather Statement | OAX | Gage | 30 min |
| Apr 14, 11:49 AM CDT | Severe Thunderstorm Warning | OAX | Antelope, Boone | 26 min |
| Apr 14, 12:39 PM CDT | Severe Thunderstorm Warning | OAX | Antelope, Boone, Madison, Pierce | 36 min |
| Apr 14, 1:08 PM CDT | Severe Thunderstorm Warning | OAX | Madison, Pierce, Stanton, Wayne | 37 min |
| Apr 14, 1:43 PM CDT | Severe Thunderstorm Warning | OAX | Cuming, Stanton, Thurston, Wayne | 32 min |
| Apr 14, 1:45 PM CDT | Flash Flood Warning | OAX | Cass | 60 min |
| Apr 14, 1:53 PM CDT | Flash Flood Warning | OAX | Madison, Pierce, Stanton, Wayne | 2 hr |
| Apr 14, 2:01 PM CDT | Flash Flood Warning | OAX | Cuming, Stanton, Thurston, Wayne | 119 min |
| Apr 14, 2:16 PM CDT | Special Weather Statement | OAX | Cuming, Thurston | 44 min |
| Apr 14, 2:20 PM CDT | Special Weather Statement | OAX | Jefferson | 25 min |
| Apr 14, 3:00 PM CDT | Special Weather Statement | OAX | Saline | 30 min |
| Apr 14, 3:09 PM CDT | Severe Thunderstorm Warning | OAX | Jefferson, Saline | 51 min |
| Apr 14, 3:32 PM CDT | Severe Thunderstorm Warning | OAX | Johnson, Pawnee | 28 min |
| Apr 14, 3:53 PM CDT | Severe Thunderstorm Warning | OAX | Gage, Jefferson | 22 min |
| Apr 14, 4:00 PM CDT | Flash Flood Warning | OAX | Gage, Jefferson, Lancaster, Saline | 3 hr |
| Apr 14, 4:00 PM CDT | Severe Thunderstorm Warning | OAX | Nemaha | 30 min |
| Apr 14, 4:17 PM CDT | Areal Flood Advisory | OAX | Butler | 3 hr |
| Apr 14, 4:26 PM CDT | Special Weather Statement | OAX | Gage, Johnson, Otoe | 34 min |
| Apr 14, 4:30 PM CDT | Flash Flood Warning | OAX | Lancaster | 3 hr |
| Apr 14, 4:43 PM CDT | Areal Flood Advisory | OAX | Cass, Gage, Johnson, Lancaster, Otoe | 2 hr |
| Apr 14, 4:46 PM CDT | Areal Flood Advisory | OAX | Johnson, Nemaha, Otoe | 2 hr |
| Apr 14, 4:48 PM CDT | Severe Thunderstorm Warning | OAX | Johnson, Nemaha, Otoe | 27 min |
| Apr 14, 5:11 PM CDT | Severe Thunderstorm Warning | OAX | Nemaha, Otoe | 34 min |
| Apr 14, 5:14 PM CDT | Tornado Warning | OAX | Nemaha, Otoe | 31 min |
| Apr 14, 5:24 PM CDT | Tornado Warning | OAX | Otoe | 24 min |
| Apr 14, 5:35 PM CDT | Severe Thunderstorm Warning | OAX | Cass | 25 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.